MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP HUM SOCKET INSERT, 36MM +4MM, STANDARD

ENCORE MEDICAL L.P. RSP; RSP HUM SOCKET INSERT, 36MM +4MM, STANDARD
Model Number 508-00-436
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - unstable shoulder.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to instability.The previous surgery and the revision detailed in this investigation occurred over 6 months apart.There was no information submitted with this complaint about any patient activities, accidents or medical contraindications that may have contributed to the event.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the event.The device was within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, degenerative bone disease, prolonged overhead activities, inadequate soft tissue support, excessive range of motion, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP
Common Device Name
RSP HUM SOCKET INSERT, 36MM +4MM, STANDARD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8773862
Report Number1644408-2019-00663
Device Sequence Number1876795
Product Code PHX
UDI-Device Identifier00888912024686
UDI-Public(01)00888912024686
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Model Number508-00-436
Device Catalogue Number508-00-436
Device Lot Number919F1915
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR